Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 78, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2001, 3:29 PM EDT for Berrien County, Cook County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 22, 2001, 3:29 PM EDT (19:29 UTC)
- Expired
- Jun 22, 2001, 4:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Berrien County, GA, Cook County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:45 PM EDT | Thunderstorm Wind | Countywide, GA | Trees and power lines down on Old Valdosta Highway. Reported by the Berrien County Sheriff. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 221930 SVRTLH GAC019-075-222000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 329 PM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERRIEN COUNTY IN GEORGIA EASTERN COOK COUNTY IN GEORGIA * UNTIL 400 PM EDT... * AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER COOK CO AIRPORT...OR ABOUT OVER ADEL...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MASSEE...COTTLE BY 335 PM EDT... NASHVILLE BY 340 PM EDT... BERRIEN CO AIRPORT BY 345 PM EDT... ALAPAHA BY 355 PM EDT... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3123 8350 3104 8344 3117 8314 3141 8323 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:31 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 22, 2:31 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...CORRECT...ADD SVR TSTM WATCH TO GA AREA NATIONAL WEATHER SERVICE TALLAHASSEE FL 231 PM EDT FRI JUN 22 2001 HAS BEEN VERY BUSY WITH FULL BACKUP TO KJAX UNTIL 1 PM DUE TO AWIPS PROBLEMS...MARGINAL SEVERE STORMS OVER OUR CWA...& SVR TSTM WATCH ISSUED AT 1 PM EDT FOR GA. MIC & SOO ARE RIGHT IN THE ACTION. AREA 88DS PICKING UP AFTERNOON CONVECTION...WITH A FEW ENHANCED AREAS & A MAIN LINE FROM THE GULF NEAR KAQQ TO KABY IN GA. THESE ARE ASSOCIATED WITH A PREFRONTAL TROUGH NOW DRIFTING THROUGH AREA...WITH COLD FRONT NEAR KJAN TO NORTHERN MS. UPPER LEVEL VORT LOBES ARE ROTATING AROUND BASE OF TROUGH & ARE HELPING STORM DEVELOPMENT. MODELS ARE IN AGREEMENT WITH PUSHING PREFRONTAL SQUALL-LINE THROUGH CWA THIS AFTERNOON TO EVENING...THEN COLD FRONT NEAR KDHN AT 12Z...NEAR KTLH AT 18Z-22Z...THEN NEAR KJAX BY SUN 12Z. WILL CONTINUE TO SEE PERIODS OF SHOWERS & TSTMS AS UPPER ENERGY & SOUTHERN VORT LOBE PUSHES ACROSS N FL THROUGH 18Z SAT...THEN TO EAST BY 00-06Z SUN. DRYING IN ATMOSPHERE WITH W-NW FLOW SEEN ON SUN & MON WITH MUCH LOWER POP CHANCES ON WEAK SEA BREEZE REGIME. TEMPS WILL COOL A BIT FOR SUN & MON. WILL USE BLEND OF MODEL GUIDANCE. EXTENDED: LATE MON TO REST OF WEEK...MORE FAVORABLE SEA BREEZE REGIME IS EXPECTED...WITH POPS 30-50% EACH DAY. TEMPS SLOWLY WARM AGAIN TO AROUND 90. FIRE WEATHER...NO HEADLINES. MARINE...WIND & SEAS HAVE STAYED DOWN BELOW ADVISORY CRITERIA...& MODELS ONLY GO TO NEAR SCEC LATER TONIGHT & SAT...BEFORE SHIFT MORE TO WEST WIND ON SAT. PRELIMINARY NUMBERS: TLH 69 86 66 88 8532 PFN 72 86 70 85 8532 DHN 68 86 66 85 8532 ABY 70 85 66 85 8632 VLD 71 86 67 88 8632 .TLH... AL...NONE. GA...SVR TSTM WATCH ALL COUNTIES UNTIL 6 PM EDT. FL...NONE. MCT
In the hours before
Special weather statement, Jun 22, 1:05 PM EDT, 2 hours 24 minutes before
GAZ120>131-142>148-155>161-222200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 105 PM EDT FRI JUN 22 2001 ...SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA UNTIL 6 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA UNTIL 6 PM EDT. THE WATCH INCLUDES THE FOLLOWING COUNTIES... BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT... COOK...DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE... LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE... TERRELL...THOMAS...TIFT...TURNER...WORTH. IT INCLUDES THE CITIES OF...ALBANY...BAINBRIDGE...CAIRO...CAMILLA... COLQUITT...DONALSONVILLE...MOULTRIE...QUITMAN...THOMASVILLE... TIFTON...AND VALDOSTA. A COLD FRONT WILL APPROACH GEORGIA LATER TODAY AND TONIGHT...AND DEVELOP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME STORMS WILL BE SEVERE...AND PRODUCE STRONG WINDS TO 50 TO 60 MPH...LARGE HAIL...DANGEROUS LIGHTNING...AND VERY HEAVY RAIN. RESIDENTS SHOULD MONITOR THE WEATHER THIS AFTERNOON AND EVENING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. SPOTTERS SHOULD ALSO MONITOR THE WEATHER FOR POSSIBLE ACTIVATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TOK NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MCT
Special weather statement, Jun 22, 1:33 PM EDT, 1 hour 56 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-221015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 133 PM EDT FRI JUN 22 2001 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING ACROSS THE TRI-STATE AREA. A PRE-FRONTAL TROUGH AND OUTFLOW BOUNDARIES AHEAD OF THE MAIN COLD FRONT WILL INTERACT WITH THE SEA BREEZE. THIS COULD PRODUCE A FEW STORMS THAT MAY REACH SEVERE LEVELS WITH DAMAGING WINDS AND SOME LARGE HAIL POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO LIKELY WITH TOTAL ACCUMULATIONS POSSIBLY EXCEEDING 3 INCHES IN SOME SPOTS. THIS COULD GENERATE AT LEAST LOCALIZED FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER THERE AND IN OTHER AREAS SHOULD ANY SEVERE STORMS OR FLOODING DEVELOP. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. AFD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:03 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 42 min |
| Jun 22, 3:42 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Randolph | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.